Alert archive / New Jersey / Special Marine Warnings in 2002
Special Marine Warning 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Mar 21, 2002, 8:53 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2002, 8:53 PM EST (01:53 UTC)
- Expired
- Mar 21, 2002, 11:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Mar 21, 3:10 PM EST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 21, 3:10 PM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 310 PM EST THU MAR 21 2002 DISC: SWESTERLIES BRINGING IN MILD AIR WITH TEMPS INTO THE 50S AND WILL FINISH AT 60 DEGREES IN SOME SPOTS. WINDS ARE 15 TO 25 MPH FROM AND MILD SOURCE BUT A CHANGE TO THE NW WILL USHER IN THE COLDER AIR. THE FAST MOVING FRONT WILL APPROACH ERN PA BETWEEN 6 AND 7 PM AND REACH THE COAST BEFORE 11 PM. THE WINDS WILL INITIALLY GUSTS TO 30 TO 40 MPH WITH THE FRONT BEFORE SETTLING OUT AT 25 TO 30 MPH. THIS MAY BE ENOUGH OF A SUDDEN SHIFT AND INCREASE TO BRING SOME TREE AND POWER LINES DOWN. WILL SEND AN SPS LATER. CLDS/PCPN/WINDS ARRIVING AT SAME TIME BUT EXPECT PCPN OF VERY SHORT DURATION EXCEPT FOR NORTHERN AREAS. MAY BE A QUICK BURST OF SNOW FROM A SQUALL FAR NORTH WITH AN INCH OR A LITTLE MORE BEFORE DAYBREAK. SOME DRIVING RESTRICTIONS ACROSS HIGHER TERRTAIN. COLD DRY AIR WILL SWEEP ACROSS THE CFA ON FRI AND SAT WITH COLDER THAN NORMAL TEMPS AND GUSTY WINDS. FCSTID = 16/EBERWINE .PHI... DE...NONE. MD...NONE. NJ...NONE. GALE WARNINGS ENTIRE COAST AND DELAWARE BAY. PA...NONE.
In the hours before
Special weather statement, Mar 21, 3:43 PM EST, 5 hours 10 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-230500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 343 PM EST THU MAR 21 2002 ...A FAST MOVING COLD FRONT TO MOVE ACROSS THE REGION THIS EVENING... TEMPERATURES REACHED LEVELS TYPICAL OF SPRINGTIME BUT A CHANGE IS QUICKLY GOING TO OCCUR LATE THIS EVENING. A COLD FRONT...OVER WESTERN PENNSYLVANIA...WILL REACH PARTS OF EASTERN PENNSYLVANIA AND THE EASTERN SHORE OF MARYLAND BETWEEN 6 AND 7 PM...AND CONTINUE RAPIDLY EAST ACROSS THE DELAWARE VALLEY BETWEEN 8 AND 9 PM...THEN OFFSHORE AROUND MIDNIGHT. LIGHT PRECIPITATION WILL ACCOMPANY THE FRONT ALL AREAS EXCEPT THE NORTHERN PARTS OF CARBON AND MONROE COUNTIES IN PENNSYLVANIA AND SUSSEX COUNTIES...POSSIBLY NORTHERN MORRIS COUNTIES OF NEW JERSEY. AFTER A BRIEF RAIN AND SNOW SHOWER THIS EVENING...THERE MAY BE A SNOW SQUALL WITH A QUICK INCH OF SNOW. ELSEWHERE...INCLUDING MARYLANDS EASTERN SHORE...DELAWARE AND SOUTH JERSEY...SOME SPRINKLES AND FLURRIES ARE POSSIBLE. THE WINDS MAY BE STRONG ENOUGH TO KNOCK DOWN A FEW TREES AND POWER LINES AS THE WINDS SHIFT FROM THE SOUTHWEST TO NORTHWEST AND SUDDENLY...BUT BRIEFLY GUSTS TO 35 OR 40 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. EBERWINE
Special weather statement, Mar 21, 8:30 PM EST, 23 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055- 060>062-067>071-221000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 830 PM EST THU MAR 21 2002 ...ARCTIC FRONT BARRELING THROUGH THE REGION... ACROSS THE POCONOS...LEHIGH VALLEY AND FAR NORTHWEST NEW JERSEY THE ARCTIC FRONT HAS MOVED THROUGH. WINDS HAVE GUSTED TO BETWEEN 40 AND 50 MPH WITH THE PASSAGE OF THE FRONT. A SNOW SQUALL IN MOUNT POCONO REDUCED VISIBILITY TO LESS THAN A QUARTER OF A MILE. ACROSS THE PHILADELPHIA NORTHWEST SUBURBS AND THE REST OF NORTHERN NEW JERSEY EXPECT THIS FRONT TO CLEAR THE REGION BY 930 PM WITH SIMILAR GUSTS AND SHOWERS OF RAIN CHANGING TO SNOW AND FLURRIES. ACROSS PHILADELPHIA...THE SOUTHERN HALF OF NEW JERSEY AND THE DELMARVA PENINSULA EXPECT THIS FRONT TO MOVE THROUGH BETWEEN 9 PM AND 11 PM WITH SIMILAR WIND GUSTS...BUT LESS PRECIPITATION. UNTREATED HIGHER TERRAIN ROADWAYS FROM THE LEHIGH VALLEY NORTHWARD IN PENNSYLVANIA AND NORTHWEST NEW JERSEY ARE AND WILL BECOME QUITE SLIPPERY AS TEMPERATURES PLUNGE BELOW FREEZING COMBINED WITH THE HEAVIER SNOW SHOWERS. STRONG WINDS WILL CREATE A WIND CHILL IN THE TEENS...WITH SOME CHILLS IN THE SINGLE DIGITS. SECURE ANY LOOSE OBJECTS IF NOT DONE SO ALREADY AS THE INITIAL COLD FRONTAL PASSAGE WILL CONTAIN THE HIGHEST GUSTS. SOME WEAK TREES AND LIMBS WILL BE BLOWN DOWN AND CAUSE WIDELY SCATTERED OUTAGES. BE CAREFUL WHILE DRIVING ON BRIDGES AND OVERPASSES. IT WILL REMAIN WINDY OVERNIGHT...BUT NOT AS FAST AS THE INITIAL GUST. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI IN SMALL LETTERS. TFG
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:53 PM EST | Special Marine Warning | PHI | 3 hr | |
| Mar 21, 8:53 PM EST | Special Marine Warning | PHI | 3 hr | |
| Mar 21, 8:53 PM EST | Special Marine Warning | PHI | 3 hr |
Nearby
Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.